Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 231, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 15, 2005, 4:50 PM CDT for George County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 15, 2005, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County George County, MS
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1946 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 152151 SVRMOB MSC039-152215- /O.NEW.KMOB.SV.W.0231.050815T2150Z-050815T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 450 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 515 PM CDT * AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN GEORGE COUNTY ABOUT 10 MILES SOUTHEAST OF BENNDALE...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENNDALE BY 505 PM CDT PERSONS IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS...DIME TO NICKEL SIZE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3074 8888 3074 8861 3091 8878 3091 8887 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 15, 3:00 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT MON AUG 15 2005 .SYNOPSIS...FOR THE CURRENT FORECAST...TEMPS PRETTY STRAIGHT FORWARD...WITH PRECIP PLACEMENT AND TIMING THE BIGGEST BEAR. CURRENTLY...NORTHERN THIRD OF THE CONUS IS SEEING ZONAL FLOW WITH SOUTHERN TWO THIRDS DOMINATED BY UPPER RIDGE STRETCHING FROM THE WESTERN ATLANTIC TO THE DESERT SOUTHWEST. UPPER LOW OVER CALIFORNIA AT THIS TIME IS HELPING TO LIMIT THE WESTERN EXTENT OF THE RIDGE. AN UPPER SHORTWAVE MOVING OVER THE NORTHERN GULF AT THIS TIME IS THE BIGGEST PROBLEM IN THE SHORT TERM...BUT MORE ON THAT BELOW. STILL GOES SOUNDER SHOWS ALTERNATING BANDS OF WETTER/DRIER AIR (RELATIVELY) OVER THE SOUTHEASTERN CONUS...WITH WET BAND STRETCHING NORTH OVER THE EASTERN SEABOARD...AND A DRY BAND RUNNING FROM THE LOWER MISSISSIPPI RIVER VALLEY NORTHEASTWARD OVER THE APPALACHIANS. PRECIP H20 REPORTS FROM SURROUNDING OFFICES THIS MORNING RANGED FROM 1.8-2.0 EAST OF THE APPALACHIANS TO 1.5-1.7 OVER THE NORTHERN TWO-THIRDS OF MISS NORTHEASTWARD. && .SHORT TERM (TONIGHT THROUGH THURSDAY)...MODELS ADVERTISING NORTHERN GULF SHORTWAVE CONTINUING TO WANDER NORTHWEST THROUGH TONIGHT BEFORE STALLING SOMEWHERE OVER THE VICINITY OF THE FA TUESDAY...WITH A CLOSED SYSTEM PASSING JUST NORTH OF THE GREAT LAKES REGION. THIS CREATES A SHALLOW TROUGH EAST OF THE MISS RIVER. THIS SHALLOW TROUGH MEANDERS SLOWLY WESTWARD THROUGH WEDNESDAY. MODELS ADVERTISING SLUG OF MOIST AIR FOLLOWING NORTHERN GULF SHORTWAVE WESTWARD TO VARYING DEGREES. UNFORTUNATELY...THE DEVILS IN THE DETAILS...WITH GFS MUCH WETTER TONIGHT INTO TUESDAY...THAN THE ETA. THIS IS LIKELY DUE TO THE GFS HAVING SOME CONVECTIVE FEEDBACK PROBLEMS...RIGHT OVER THE FA. FOR THIS REASON...USED THE ETA FOR A BEGINNING FOR THE FIRST TWO PERIODS OF THE FORECAST. FROM THERE...TRENDED BACK TO THE GFS. .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...NORTHERN CLOSED SYSTEM TRIES TO DIVE OVER THE NORTHERN CONUS THURSDAY NIGHT INTO FRIDAY...BEFORE SWINGING EASTWARD. MEDIUM RANGE MODELS ADVERTISING UPPER TROUGH OVER THE EASTERN CONUS BY LATE SUNDAY. SEE NO REASON TO ARGUE AT THIS POINT. FORECAST LOOKS LIKE A A GENERAL DAILY SCATTERED AFTERNOON/EVENING SHRA/TSRA THROUGH THE WEEKEND...THEN AN UPWARD TRANS IN PRECIP COVERAGE AS UPPER TROUGH APPROACHES. && .MARINE...HIGH PRESSURE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF OF MEXICO WILL CONTINUE TO PROVIDE THE COASTAL WATERS WITH A LIGHT VARIABLE FLOW AND LOW SEAS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER...SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH HIGH MIXING HEIGHTS...BUT WEAK TRANSPORT WINDS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 93 75 91 75 / 40 60 10 40 10 PENSACOLA 77 92 77 92 77 / 40 60 10 40 10 DESTIN 78 90 78 90 78 / 40 50 10 40 10 EVERGREEN 74 91 72 92 73 / 40 50 10 50 10 WAYNESBORO 72 95 73 92 72 / 30 60 10 50 10 CAMDEN 75 94 74 92 74 / 30 50 10 50 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON AUG 15 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... WATERSPOUTS ARE POSSIBLE OVER AREA BAYS AND NEAR SHORE WATERS THROUGH THE MORNING HOURS. THE WATERSPOUT THREAT SHOULD DIMINISH BY THE AFTERNOON. DURING THE AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA WITH FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT TO LIFE AND PROPERTY. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO NEAR 45 MPH. OTHERWISE...NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE TO PRODUCE A LIGHTNING THREAT EACH DAY...ALONG WITH THE POTENTIAL FOR WIND GUSTS BETWEEN 35 AND 45 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 15, 1:14 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 114 PM CDT MON AUG 15 2005 FLZ005-006-151900- COASTAL OKALOOSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW... 116 PM CDT MON AUG 15 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY... AT 114 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF AUBURN...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CRESTVIEW...MILLIGAN AND BAKER THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 35 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE LOCALIZED RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 15, 2:39 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT MON AUG 15 2005 ALZ060-152030- COVINGTON- 239 PM CDT MON AUG 15 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON COUNTY... AT 238 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ONYCHA...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GREEN BAY AND WATKINS BRIDGE THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 15, 3:26 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 326 PM CDT MON AUG 15 2005 ALZ064-152130- LOWER BALDWIN- 326 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN BALDWIN COUNTY... AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 4 MILES SOUTH OF ELSANOR TO 2 MILES NORTH OF ORANGE BEACH...AND MOVING WEST AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MIFLIN...ROMAR BEACH...FOLEY AND SUMMERDALE THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.